Intractable diarrhoea associated with continuation of cytotoxic chemotherapy during acute infective enteritis

Pinkerton, CR, Glasgow, Jft and Dempsey, SI (1983) Intractable diarrhoea associated with continuation of cytotoxic chemotherapy during acute infective enteritis. European Journal of Pediatrics, 140 1: 68-70. doi:10.1007/BF00661911


Author Pinkerton, CR
Glasgow, Jft
Dempsey, SI
Title Intractable diarrhoea associated with continuation of cytotoxic chemotherapy during acute infective enteritis
Journal name European Journal of Pediatrics   Check publisher's open access policy
ISSN 0340-6199
Publication date 1983
Sub-type Article (original research)
DOI 10.1007/BF00661911
Volume 140
Issue 1
Start page 68
End page 70
Total pages 3
Publisher Springer-Verlag
Language eng
Subject 2735 Pediatrics, Perinatology, and Child Health
Abstract Severe intractable diarrhoea which required prolonged parenteral nutrition is reported in a child with acute leukaemia. The enteropathy is likely to have been the consequence of continuing cytotoxic therapy during an episode of acute infective diarrhoea. It is postulated that the inhibition of crypt mitotic activity prevented the rapid recovery of small intestinal mucosa normally seen after viral infection and resulted in persisting small intestinal dysfunction. The inter-relationship between viral and cytoxic-induced enterocyte damage is discussed and the risks of continuing therapy under such conditions is considered.
Keyword Acute lymphoblastic leukaemia
Cytotoxic therapy
Methotrexate
Viral enteritis
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collections: ResearcherID Downloads
Scopus Import
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Fri, 08 Jul 2016, 18:26:32 EST by System User